Jump to content

Wow, Guess What Happened To Me Today At Dr


Recommended Posts

Hi all,

My bp has been soaring probably due to .4 florinef I have been taking. I check my bp with a little machine at home and was getting readings like 160/110. Not good!! I went to dr and the nurse checked me lying down, sitting and then standing. She was getting readings like 140/88. Hmmmm I thought I have not seen that low a number in weeks. Luckily I brought my little bp machine and said can we check it with this maybe there is something I am doing wrong. Sure enough little machine said 150/100. She said maybe the machine is not accurate. The nurse left and the dr came in and I asked him to check it because it was so different. Well he was very thorough and checked twice and then twice with my machine. All the readings were almost identical, and of course, way too high so I need to come off the florinef. What am I to think? I certainly don't want her responsible for my bp readings. Luckily dr usually does them for me. Let's all learn from this. If your gut tells you to double and triple check something make sure you do! I think she was just going way too quickly and wasn't catching the real numbers. LIVE and LEARN!!

Link to comment
Share on other sites

Lina, actually, .4 mg of florinef is a very large dose. Normal is .1, and most docs don't like to go past .2. Perhaps it's not so much coming off of florinef as much as not taking quite that much. You may want to ask your doctor.

Nina

Link to comment
Share on other sites

okay, but you're also not supposed to suddenly stop florinef either--supposedly b/c it can cause adrenal problems. Have your doctors considered just dropping you to .1, or even half of one so you can perhaps avoid the adrenal issues.

Nina

Link to comment
Share on other sites

There was a lengthy discussion out in the hall between the two Cardios in the practice and they decided that it would be okay for me to stop cold turkey. I asked point blank if he was sure because I had read from this website people having trouble coming off so quickly. He assured me yes based on the fact that I hadn't been on it too long and also (don't quote me on this) something about although it was a high dose of florinef it is in fact a small dose of steriods. If I start to feel off I will call them again. I will be going in weekly for bp checks. Let's hope for the best!!

Link to comment
Share on other sites

Lina,

I started on half a tablet of fludro (50 micrograms) and every 4 weeks increased by half a tablet until I got to the 300micrograms (3 tablets) that I have been taking for over 2 years. That is the maximum dose that my cardio will allow. I suspect that your BP will drop over the next few weeks as the fludro works it's way out of your system. If it does ask your dr about going back on fludro but very slowly increasing the dose until you find the level that suits you.

Flop

Link to comment
Share on other sites

Hey Lina-

My son is going through the same thing right now. He is being treated by Dr. Peter Rowe at Hopkins. Mack has been on .2mg for several years now. Out of the blue, his BP has suddely gone high- around 150/90. Dr. Rowe advised dropping the dose by 1/2 immediately for one week while monitoring BP. If it doesn't return to normal, he's to reduce it by 1/2 again for another week. All the while, he's supposed to drop his Thermotab and salt intake proportionately. And, drop his potassium supplement as the rest lowers. We've also got orders to check electrolytes along the way. He's been on .1mg for 4 days now and I've actually gotten a normal BP reading finally! I'm going to keep a close eye on things while we determine what new dose he needs to be on.

BTW, Dr. Rowe definately thinks this is a GOOD sign of improvement in my son's case. YEAH!!! I hope the same is true for you. If you're uncomfortable going cold turkey, you might want to share Dr. rowe's advice with your cardio.

Let us know how it goes. Oh, I just wanted to add, I agree with Nina- 4mg is a CRAZY high dose:-)

Julie

Link to comment
Share on other sites

just a quick FYI about BP readings.

the difference that you mention at the office COULD be a result of talking more, higher energy/excitement/intrigue/anxiety/annoyance (essentially any emotion). it may not be, but that amount of difference could happen in just a few minutes.

i hope your med changes help & don't hurt. i never had a problem stopping florinef "cold turkey" (under doc's orders, though not b/c of BP being too high) but i was on .2 rather than .4mg.

<_< melissa

Link to comment
Share on other sites

I was told to go off of Florinef very quickly too, but in the long run, I was glad that I weaned myself down slowly. Because i stayed at each successively lower dose for several weeks, I found out that Florinef was actually a helpful drug for me (only at 25% of the amount i had been taking originally). I hope you find what works for you! It never hurts to ask the doctor if you can lower the dose slowly to reduce the stress on your body, if that is a concern for you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...